Actinic keratosis and capecitabine therapy.
ABSTRACT Topical application of 5-fluorouracil (5-FU) is one of the most effective clinical strategies available to treat actinic keratosis (AK). During treatment, an apparent toxic skin reaction occurs before dermal quiescence ensues. We report a case of a typical flare of AK in a woman treated with capecitabine for advanced breast cancer.
[show abstract] [hide abstract]
ABSTRACT: Erlotinib is an inhibitor of the tyrosine-kinase domain of the epidermal growth factor receptor-1 (EGFR). This drug is used to treat some solid cancers, particularly advanced non-small-cell lung carcinoma. Similar to other EGFR inhibitors, erlotinib is responsible for a series of skin adverse reactions, particularly acneiform lesions. We described the incidental effect of erlotinib on actinic keratoses which became markedly inflamed and showed partial regression. Inflammation appeared to spontaneously decrease while on erlotinib treatment. This reaction in the skin neoplasm is perhaps a visible and accessible model for predicting the effect in the deep-seated neoplasm targeted by the drug.Oncology Reports 10/2007; 18(3):581-4. · 1.84 Impact Factor